Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Brownsville, TX

March 10, 20135 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 10, 2013, 3:53 AM CDT for 5 counties in Texas. It took effect at Mar 10, 2013, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 3:53 AM CDT (08:53 UTC)
In effect from
Mar 10, 2013, 10:00 AM CDT
Expired
Mar 10, 2013, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS84 KBRO 100853
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CDT SUN MAR 10 2013

...CRITICAL FIRE WEATHER CONDITIONS FORECAST BEHIND A COLD FRONT...

.A STRONG FRONT IS EXPECTED TO BRING GUSTY NORTHWEST WINDS AND
MUCH LOWER RELATIVE HUMIDITY LATER TODAY. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE FRONT STARTING LATE
THIS MORNING AND LASTING THROUGH THE AFTERNOON.

TXZ248>250-252-253-102000-
/O.NEW.KBRO.FW.W.0008.130310T1500Z-130310T2300Z/
/O.NEW.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
353 AM CDT SUN MAR 10 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 248...249...250...252 AND 253...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...252 AND 253...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...252 AND 
  253. 

* TIMING...SHORTLY BEHIND THE PASSAGE OF A FRONT IN THE MID TO
  LATE MORNING HOURS.

* WIND...NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...HUMIDITIES FALLING TO 12 TO 25 PERCENT BY EARLY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. 
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ251-254-255-102000-
/O.NEW.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-
353 AM CDT SUN MAR 10 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 251...254 AND 255...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 251...254 AND 255. 

* TIMING...STARTING IN THE LATE MORNING HOURS

* WIND...NORTHWEST WINDS AT 15 TO 20 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES FALLING TO 8 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. 
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

JGG
2 follow-up statements
395 
WWUS84 KBRO 101903
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CDT SUN MAR 10 2013

...CRITICAL FIRE WEATHER CONDITIONS FORECAST BEHIND A COLD
FRONT...

.GUSTY NORTHWEST WINDS AND MUCH LOWER RELATIVE HUMIDITY TO PERSIST
UNTIL SUNSET. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THE DAY.

TXZ248>250-252-253-110100-
/O.CON.KBRO.FW.W.0008.000000T0000Z-130310T2300Z/
/O.CON.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
203 PM CDT SUN MAR 10 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...
249...250...252 AND 253...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 248...249...250...252 AND 253...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...252 AND 
  253. 

* TIMING...SHORTLY BEHIND THE PASSAGE OF A FRONT IN THE MID TO 
  LATE MORNING HOURS.

* WIND...NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...HUMIDITIES FALLING TO 12 TO 25 PERCENT BY EARLY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ251-254-255-110100-
/O.CON.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-
203 PM CDT SUN MAR 10 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 251...254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 251...254 AND 255. 

* TIMING...STARTING IN THE LATE MORNING HOURS

* WIND...NORTHWEST WINDS AT 15 TO 20 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES FALLING TO 8 TO 17 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
164 
WWUS84 KBRO 102310
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 PM CDT SUN MAR 10 2013

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TOMORROW...

.ANOTHER EPISODE OF MODERATE TO STRONG WINDS AND MUCH LOWER
RELATIVE HUMIDITY VALUES ARE POSSIBLE TOMORROW...LEADING TO 
CRITICAL FIRE WEATHER CONDITIONS FOR MONDAY. 

TXZ248>250-252-253-110900-
/O.EXP.KBRO.FW.W.0008.000000T0000Z-130310T2300Z/
/O.CON.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
610 PM CDT SUN MAR 10 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 248...249...250...252 AND 253...

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248...249...250...252 AND 253...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...252 AND 253.

* TIMING...STARTING IN THE LATE MORNING HOURS

* WIND...NORTHWEST WINDS AT 15 TO 20 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES FALLING TO 8 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. 
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ251-254-255-110900-
/O.CON.KBRO.FW.A.0006.130311T1600Z-130311T2300Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-
610 PM CDT SUN MAR 10 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 251...254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 251...254 AND 255. 

* TIMING...STARTING IN THE LATE MORNING HOURS

* WIND...NORTHWEST WINDS AT 15 TO 20 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES FALLING TO 8 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 10, 1:25 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 10, 1:25 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
125 AM CST SUN MAR 10 2013

.DISCUSSION...HOISTED WIND ADVISORY FOR ALL BUT THE EASTERN THREE
COUNTIES. SFC AND LOW LEVEL GRADIENT APPROACHING ITS PEAK AND
STRONG WINDS ARE STILL MIXING DOWN WITH TEMPERATURES HOLDING
STEADY. STRONG GRADIENT SHOULD HOLD ABOUT STEADY THROUGH SUNRISE
WITH MARGINAL ADVISORY WINDS LIKELY BECOMING A LITTLE MORE ABOVE
MARGINAL UNTIL THEY START TO SLACKEN AS THE SURFACE FRONT
APPROACHES. MAIN FORECAST PACKAGE REMAINS UNDER CONSTRUCTION WITH
NEW HEADLINES CONCERNING FIRE WEATHER POSSIBLE ONCE FINAL
DECISIONS ARE MADE...MORE SHORTLY. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 1131 PM CST SAT MAR 9 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MVFR CONDITIONS SETTING IN IN THE EASTERN COUNTIES
TONIGHT EXPECT THAT TO CONTINUE OVERNIGHT. MVFR POSSIBLE AT MFE
BUT DRY AIR ALOFT MIXING JUST WELL ENOUGH TO KEEP IT VFR FOR
NOW...EXPECT THAT TO CHANGE THROUGH EARLY MORNING. STRONG WINDS AT
THE SURFACE AND ALOFT TO CONTINUE THROUGH 12Z. WINDS MIXING TOO
WELL AT HRL/MFE FOR WIND SHEAR BUT HAVE INCLUDED IT AT BRO.
BELIEVE 2000 TO 3000 FT WINDS ARE STRONGEST IN THE COASTAL
COUNTIES. WILL BE MONITORING THIS THROUGH THE NEXT SEVERAL HOURS.

AFTER SUNRISE EXPECT WINDS FROM THE SURFACE TO 3000 FT TO SLACKEN
A BIT AS THE SURFACE TROUGH AND FRONT APPROACH...WITH THEM
CLEARING THE VALLEY IN THE 16 TO 20Z RANGE WITH A SHIFT TO THE 330
TO 350 RANGE AT 15 TO 25 KTS. TIMING IS LOWER CONFIDENCE THAN
AVERAGE WITH THIS FRONT. CIGS SHOULD CLIMB TO JUST ABOVE VFR
BEHIND THE FRONT ITSELF. PRECIP CHANCES...ESPECIALLY OPERATIONALLY
SIGNIFICANT PRECIP...LOOKS QUITE LIMITED WITH THE FRONT ITSELF.
EXPECT 15 TO 20 KNOT BREEZES THROUGH 06Z OUT OF THE NORTH TO
NORTHWEST ALL SITES. /68-JGG/

PREV DISCUSSION... /ISSUED 630 PM CST SAT MAR 9 2013/

DISCUSSION...THE WIND ADVISORY...PREVIOUSLY IN EFFECT FOR
CAMERON...WILLACY...AND KENEDY COUNTY UNTIL 6 PM CST THIS EVENING
.HAS BEEN ALLOWED TO EXPIRE...AS SURFACE OBSERVATIONS INDICATE
THAT WINDS ARE FINALLY BEGINNING TO DIMINISH. NO OTHER SHORT TERM
FORECAST CHANGES MADE.

PREV DISCUSSION... /ISSUED 526 PM CST SAT MAR 9 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...DEGRADED FLYING CONDITIONS ARE EXPECTED TO DEVELOP AND
PERSIST THROUGH THE OVERNIGHT HOURS AS CEILINGS THICKEN AND LOWER
WHILE SURFACE WINDS REMAIN AT MODERATE LEVELS WITH FREQUENT BREEZY
GUSTS. TOMORROW...THE PASSAGE OF A COLD FRONT WILL OCCUR FROM WEST
TO EAST ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS...CAUSING
VEERING WINDS AND A SLIGHT RISE IN CLOUD DECKS. NO SIGNIFICANT
PRECIPITATION IS ANTICIPATED IN ASSOCIATION WITH THE PASSAGE OF THE
COLD FRONT.

PREV DISCUSSION... /ISSUED 208 PM CST SAT MAR 9 2013/

DRY WEATHER RETURNING WITH ELEVATED WILDFIRE GROWTH POTENTIAL
INCREASING SUNDAY AND MONDAY...

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
WATER VAPOR IMAGERY SHOWS THE CLOSED LOW SYSTEM MOVING TO THE EAST
OVER NORTHERN NM TODAY WITH ABUNDANT DRY AIR WRAP AROUND THIS LOW.
IN ADDITION...THE SAT IMAGERY SHOWS MOST OF THE CLOUD COVER OVER
THE WESTERN AND CENTRAL PORTION OF THE CWA CONTINUING TO BREAK AT
THIS TIME AS SURFACE LOW PRESSURE MOVES EAST AND THE DRY AIR
FILTERS IN. THE SURFACE GRADIENT IS KEEPING THE SOUTHEAST FLOW
GUSTING BETWEEN 25 TO 35 KNOTS ALONG THE COASTAL COUNTIES. THERE
IS A WIND ADVISORY IN EFFECT FOR CAMERON...WILLACY AND HIDALGO
COUNTY THROUGH EARLY IN THE EVENING. DRY AIR WILL CONTINUE TO
FILTER INTO SOUTH TEXAS TODAY AND TONIGHT OVER THE UPPER LEVELS
BUT WITH STRONG SOUTHEAST BECOMING SOUTH LATER TONIGHT WILL ALLOW
FOR A SHALLOW MOISTURE TO DEVELOP A MID AND LOW LEVEL CLOUD DECK
AGAIN THROUGH THE NIGHT. TONIGHT LOW TEMPERATURES ACROSS THE CWA
WILL REMAIN IN THE MID 60S. EARLY SUNDAY WINDS WILL CONTINUE TO
SHIFT MORE TO THE SOUTHWEST WITH THE APPROACH OF THE COLD FRONT
DURING THE DAY. EXPECT A QUICK BREAK IN THE WINDS BUT WILL QUICKLY
PICK UP FROM THE NORTHWEST TO NORTH THROUGH OUT THE DAY. NO WIND
ADVISORY AT THIS TIME BUT GUSTY WINDS BETWEEN 20 TO 25 KNOTS
ACROSS THE CWA IS LIKELY SUNDAY AFTERNOON. HIGH TEMPERATURES
SUNDAY WILL REACH THE MID TO UPPER 70S. COOLER AIR BEHIND THIS
FRONT WILL MOVE IN THE AREA SUNDAY NIGHT REACHING THE MID TO LOW
50S WITH A FEW LOCATIONS TO THE NORTH IN THE UPPER 40S. RH VALUES
SUNDAY ARE A CONCERN ACROSS THE WEST AS THE RH WILL ONLY REACH
AROUND 20 PERCENT RANGE OUT WEST WITH NORTHWEST WINDS BETWEEN 15
TO 25 MPH WHICH MAKES CLOSE TO CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE WEST.

LONG TERM /MONDAY THROUGH SATURDAY/...
IMPACTS: GUSTY NORTH WINDS MAINTAINING A CRITICAL WILDFIRE
GROWTH/SPREAD THREAT ON LAND...AND DIFFICULT TO DANGEROUS BOATING
AND FISHING CONDITIONS AT SEA...THROUGH MONDAY. EXTREME TO
EXCEPTIONAL DROUGHT CONTINUING AND WORSENING LOCALLY.

AFTER A WEEKEND FLIRTATION WITH HUMIDITY...THE DRY STORY THAT
DOMINATED THE LATTER HALF OF FEBRUARY AND THE FIRST FEW DAYS OF
MARCH RETURNS TO DOMINATE MOST OF THE UPCOMING WORK WEEK.
REINFORCING SHOT OF DRY NORTH/NORTHWEST FLOW PLUNGES THROUGH THE
VALLEY ON MONDAY AS THE 500 MB TROUGH AXIS SWINGS THROUGH. STRONG
MID MARCH SUNSHINE WILL BE COUNTERED A BIT BY THE BRISK NORTH FLOW
AND AFTERNOON TEMPERATURES WILL REACH THE MID 70S IN GENERAL...A
FEW DEGREES BELOW THE SEASONAL AVERAGE.

FOLLOWING THE TROUGH...FLAT WEST/NORTHWEST 500 MB FLOW RETURNS
WITH HEIGHTS SLOWLY RISING THROUGH THE WEEK. CHAMBER OF COMMERCE
WEATHER SETTLES IN TUESDAY THROUGH WEDNESDAY WITH PLENTY OF
SUNSHINE THROUGH A THIN FILM OF UNREMARKABLE CIRRUS...BUT LIGHT
WINDS AND SEASONABLE TEMPERATURES...UPPER 70S TO LOWER 80S...EACH
AFTERNOON. TUESDAY MAY BE THE CHILLIEST MORNING OF THE BUNCH WITH
NEAR CALM WINDS AND TEMPERATURES DIPPING TO AROUND 40 IN RURAL
AREAS...MID TO UPPER 40S ELSEWHERE.

FOR THURSDAY AND FRIDAY...SOME SLIGHT DISAGREEMENT BETWEEN JUST
ARRIVED ECMWF AND GFS...WITH THE OPERATIONAL GFS TRYING TO DEVELOP
AND NUDGE LOW LEVEL MOISTURE FROM THE BAY OF CAMPECHE NORTHWEST
TOWARD THE RIO GRANDE IN ASSOCIATION WITH WEAK AND BROAD 500 MB
TROUGH DISCONNECTED FROM THE MORE PROUNCED NORTHWESTERLY FLOW AND
POSITIVE PHASE PACIFIC-NORTH AMERICAN TELECONNECTION...WHICH
FAVORS WESTERN/SOUTHWESTERN U.S. RIDGING AND EAST COAST TROUGHING.
12Z ENSEMBLES ARE LESS BULLISH (IF YOU CAN CALL THE WEAK ATTEMPT
AT RETURN MOISTURE BULLISH) AND OPERATIONAL ECMWF APPEARS TO LIE
WITHIN THE GFS ENSEMBLE MEANS.

IN SUMMARY...A LITTLE LESS CHAMBER OF COMMERCE-ISH THURSDAY AND
FRIDAY WITH SOME INCREASE IN CUMULUS/STRATOCUMULUS DECKS
PARTICULARLY IN THE LOWER VALLEY BUT AT WORST SKIES SHOULD BE
PARTLY SUNNY BY DAY AND PARTLY CLOUDY BY NIGHT. TEMPERATURES WILL
WARM A LITTLE AND SHOULD BE A COUPLE DEGREES ABOVE SEASONAL
AVERAGES...80 TO 85 FOR MOST...EACH DAY. LIGHT TO FRESH EAST WINDS
WILL GRADUALLY TURN SOUTHEAST BY LATE FRIDAY.

A QUICK LOOK TO SATURDAY SHOWS THE MINOR RETURN OF THE WIND
MACHINE BUT NOTHING AS STRONG AS THIS AFTERNOON AS THE RIDGE
BEGINS TO BREAK DOWN OVER THE SOUTHWEST U.S. AS FOR CLOUDS...GFS
AND ECMWF HINT AT SOME DRYING ACROSS THE RANCHLANDS BY AFTERNOON
WITH A MODERATE HEAT SPIKE BUT NOTHING TOO UNUSUAL FOR MID MARCH.

MARINE...TODAY THROUGH SUNDAY NIGHT...SEAS WILL CONTINUE TO INCREASE
THROUGH THE NIGHT AS SOUTHEAST WINDS REMAIN UP TO 20 KNOTS. SEAS
WILL BE BETWEEN 6 TO 7 FEET REACHING UP TO 8 FT SUNDAY. SMALL
CRAFT ADVISORY FOR WINDS IS IN EFFECT AND HAS BEEN EXTENDED FOR
THE LAGUNA THROUGH EARLY MORNING AND A SCA FOR THE GULF WATERS IS
EXTENDED THROUGH 00Z SUNDAY WITH SEAS BETWEEN 6 TO 8 FEET. EXPECT
WINDS TO SHIFT TO THE NORTHWEST INTO SUNDAY WITH A FRONT MOVING
ACROSS THE AREA. AS THIS FRONT MOVES ACROSS SOUTH TEXAS ISOLATED
SHOWERS WILL BE POSSIBLE OVER THE FAR OFFSHORE WATERS SUNDAY
AFTERNOON.

MONDAY THROUGH THURSDAY: NORTHERLY SURGE MAY PROVIDE A FEW GALE
FORCE GUSTS...BUT PRESSURE GRADIENT...MIXING POTENTIAL OVER STILL-
COOL GULF WATERS...AND RECENT HISTORY WITH SIMILAR EVENT LAST WEEK
SUGGEST NO GALE WATCH/WARNING NEEDED BUT DEFINITELY A SOLID SMALL
CRAFT ADVISORY WITH 20 TO 25 KNOT WINDS AND 7 TO 10 FOOT SEAS FOR
THE BALANCE OF THE DAY. CONDITIONS QUICKLY RAMP DOWN MONDAY NIGHT
AND TUESDAY AS THE SURFACE HIGH SCOOTS OVERHEAD...AND BY TUESDAY
LIGHT WINDS AND SLIGHT SEAS...3 FEET OR LESS...PROVIDE THE FIRST
GOOD BOATING/FISHING DAY OF THE PERIOD. FINE BOATING/FISHING
CONDITIONS WILL CONTINUE INTO WEDNESDAY AND THURSDAY...THOUGH
THERE IS A HINT OF EASTERLY SWELL WHICH COULD CREEP IN AT THE END
OF THE PERIOD.

FIRE WEATHER...
SUNDAY: THE HUMIDITY RECOVERIES SUNDAY MORNING WILL BE FAIR
TO GOOD ACROSS THE CWA WITH DRY AIR FILTERING INTO THE ARE THROUGH
THE DAY SUNDAY QUICKLY WITH THIS UPPER LEVEL SYSTEM OVER THE CENTRAL
PLAINS. WINDS WILL SHIFT TO THE NORTHWEST WITH THE APPROACH OF A COLD
FRONT INTO THE AREA. NO MUCH WETTING PRECIPITATION EXPECTED WITH THIS
FRONT SINCE THERE IS VERY LIMITED MOISTURE TO WORK WITH. RH VALUES WILL
LIKELY DROP BETWEEN 15 TO 20 PERCENT ACROSS THE WESTERN PORTION OF THE
CWA SUNDAY. CONDITIONS WILL BE VERY CLOSE TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WEST AS THE ENVIRONMENT IS ALREADY VERY DRY.
STAY TUNED FOR ANY UPDATES ON A FIRE WEATHER WATCH OR RED FLAG WARNING.

MONDAY: RED FLAG CONDITIONS ARE AN INCREASING POSSIBILITY AS THE
SECOND SURGE OF NORTH/NORTHWEST FLOW BRINGS VERY DRY AIR AND
CRASHING DEWPOINTS BELOW 20F TO MOST AREAS WEST OF HIGHWAY
77...AND HUMIDITY BELOW 15 PERCENT AND PERHAPS BELOW 10 PERCENT.
THE 15/15 RULE (15 MPH 20 FOOT WIND AND <15 PERCENT HUMIDITY) HAS
A VERY GOOD CHANCE TO BE MET...NOT TO MENTION THE CONTINUED
EXTREME/EXCEPTIONAL DROUGHT COMBINED WITH EXTREMELY DRY FUELS.
EXPECT WATCHES AS EARLY AS SUNDAY MORNING FOR THE MONDAY THREAT.

TUESDAY: WINDS WILL BE QUIET...LIGHT NORTHEAST TO EAST...BUT
AFTERNOON HUMIDITY WILL DROP ONCE AGAIN INTO THE TEENS...OR
PERHAPS EVEN LOWER. THOUGH RED FLAG CONDITIONS WILL NOT BE MET DUE
TO THE LOWER WINDS...ELEVATED TO HIGH RISK REMAINS AN ISSUE FOR
ALL BUT THE IMMEDIATE COAST.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR TXZ250-251-
     253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT THIS MORNING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/60
Hazardous weather outlook, Mar 10, 1:32 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 AM CST SUN MAR 10 2013

TXZ250-251-253>257-110745-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
132 AM CST SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT AND SUNDAY

A WIND ADVISORY HAS BEEN ISSUED UNTIL 10 AM FOR STRONG SOUTH WINDS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE SUNDAY
AND MONDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL
BEACHES SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-110745-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
132 AM CST SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT AND SUNDAY

A SMALL CRAFT ADVISORY FOR WINDS FOR THE LAGUNA MADRE...AND A
SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE...ARE BOTH IN EFFECT
THROUGH THE OVERNIGHT HOURS. THE LAGUNA ADVISORY WILL EXPIRE AT 7
AM SUNDAY WITH THE GULF WATERS EXPIRING AT 7 PM SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY...AND GALE WARNINGS
ARE POSSIBLE...ALONG THE LOWER TEXAS COAST SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-110745-
ZAPATA-JIM HOGG-STARR-
132 AM CST SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT AND SUNDAY

AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:19 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy6 hr
Mar 10, 3:47 AM CDTRip Current StatementBROKenedy17 hr
Mar 10, 3:53 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more26 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.